Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 124, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 15, 2001, 2:03 AM CDT for Winn Parish, Louisiana. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2001, 2:03 AM CDT (07:03 UTC)
- Expired
- Jun 15, 2001, 3:00 AM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 93 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 2:10 AM CDT | Thunderstorm Wind 54 E | Winnfield, LA | Trees and power lines toppled. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2887 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 150705 SVRSHV LAC127-150800- /NEW.KSHV.SV.W.0181.150703-150800/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 203 AM CDT FRI JUN 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINN PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 300 AM CDT * AT 203 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR DODSON TO 10 MILES WEST OF WINNFIELD TO NEAR ST. MAURICE. THIS LINE OF SEVERE THUNDERSTORMS WAS MOVING TOWARDS THE EAST NEAR 35 MPH. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. REPEATING...THHE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... WINN PARISH IN NORTH CENTRAL LOUISIANA UNTIL 300 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:00 PM CDT, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 14, 9:00 PM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT THU JUN 14 2001 WILL UPDATE THE ONGOING ZONES TO MAKE A FEW MINOR CHANGES. .TATE WILL KEEP MENTION OF POSSIBLY SEVERE SINCE THERE HAVE BEEN REPORTS OF WIND DAMAGE. WATCHES IN EFFECT FOR SOUTHEAST...MUCH OF THE NORTHERN 2/3RDS OF NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST LOUISIANA UNTIL AFTER MIDNIGHT. WINDS UP TO 60 MPH LIKELY OVER PARTS OF THE WATCH AREA. 06 PREVIOUS NUMBERS... SHV 73/88/68/93 6510 MLU 75/89/69/93 4620 TXK 72/87/67/90 7400 TYR 72/87/67/92 6300 LFK 75/90/70/94 5510 .SHV...NONE.
In the hours before
Local storm report, Jun 14, 10:55 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0845 PM IDABEL OK 65 MPH TSTM GUST
06/14/01 MCCURTAIN TREES DOWNED OVER POWER
LINES. REPORTED BY LAW
ENFORCEMENT.
0850 PM 2 N CLARKSVILLE TX 70 MPH TSTM GUST
06/14/01 RED RIVER TREES DOWNED ON HWY 37.
REPORTED BY LAW
ENFORCEMENT.
0855 PM HOCHATOWN OK 65 MPH TSTM GUST
06/14/01 MCCURTAIN TREES DOWNED IN BEAVER
BEND ST PARK. REPORTED BY
LAW ENFORCEMENT.
0900 PM TALCO TX 70 MPH TSTM GUST
06/14/01 TITUS TREES DOWNED. REPORTED BY
LAW ENFORCEMENT.
0915 PM DE KALB TX 70 MPH TSTM GUST
06/14/01 BOWIE CARPORT BLOWN OFF HOUSE
NEAR TOWN. REPORTED BY LAW
ENFORCEMENT.
0937 PM 2 E DE QUEEN AR 65 MPH TSTM GUST
06/14/01 SEVIER TREES DOWN ALONG FM RD
EAST OF TOWN. REPORTED BY
LAW ENFORCEMENT.
0950 PM MAUD TX TSTM WIND GUST
06/14/01 BOWIE 60-70 MPH ESTIMATED WINDS.
REPORTED BY LAW
ENFORCEMENT.
0950 PM REDWATER TX TSTM WIND GUST
06/14/01 BOWIE 60-70 MPH ESTIMATED WINDS.
REPORTED BY LAW b ENFORCEMENT.
ENFORCEMENT.Local storm report, Jun 14, 11:59 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 PM CDT THU JUN 14 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0955 PM 2 W NASHVILLE AR 65 MPH TSTM GUST
06/14/01 HOWARD TREES DOWNED. REPORTED BY
TRAINED SPOTTER.
0955 PM NASHVILLE AR 65 MPH TSTM GUST
06/14/01 HOWARD WINDOWS BLOWN OUT OF ONE
BUSINESS IN TOWN. REPORTED
BY TRAINED SPOTTER.
1000 PM 2 NW CORINTH AR 65 MPH TSTM GUST
06/14/01 HOWARD VERY LARGE TREE LIMBS
BLOCKING THE ROAD ALONG
HWY 369. REPORTED BY
TRAINED SPOTTER.
1015 PM 8 W JEFFERSON TX 70 MPH TSTM GUST
06/14/01 MARION TREES DOWNED NEAR LAKE O'
THE PINES. REPORTED BY LAW
ENFORCEMENT.
1035 PM WOODLAWN TX 65 MPH TSTM GUST
06/14/01 HARRISON TREES DOWNED NEAR HWY 59
NEAR TOWN. REPORTED BY LAW
ENFORCEMENT.
1040 PM BLEVINS AR 65 MPH TSTM GUST
06/14/01 HEMPSTEAD TREES DOWNED. REPORTED BY H
LAW ENFORCEMENT.Local storm report, Jun 15, 12:17 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CDT FRI JUN 15 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0930 PM WINNSBORO TX 60 MPH TSTM GUST
06/14/01 FRANKLIN TREES DOWNED. REPORTED BY
LAW ENFORCEMENT.
0937 PM 3 E QUITMAN TX 60 MPH TSTM GUST
06/14/01 WOOD TREES DOWNED. REPORTED BY
LAW ENFORCEMENT.
0940 PM GILMER TX 65 MPH TSTM GUST
06/14/01 UPSHUR TREES DOWNED. REPORTED BY
LAW ENFORCEMENT.
1115 PM BLANCHARD LA 60 MPH TSTM GUST
06/14/01 CADDO TREES DOWNED ALONG i
BLANCHARD LATEX ROAD.
REPORTED BY LAW
ENFORCEMENT.Local storm report, Jun 15, 1:50 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CDT FRI JUN 15 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
1100 PM 10 N PRESCOTT AR 60 MPH TSTM GUST
06/14/01 NEVADA NUMEROUS TREES DOWN ON 19
NEAR PIKE COUNTY LINE.
REPORTED BY LAW
ENFORCEMENT.
1100 PM 3 NE BODCAW AR 60 MPH TSTM GUST
06/14/01 NEVADA NUMEROUS TREES DOWN NEAR
CROSSROADS OF 53 & 278.
REPORTED BY LAW
ENFORCEMENT.
1100 PM BODCAW AR 60 MPH TSTM GUST
06/14/01 NEVADA NUMEROUS TREES DOWN NEAR
TOWN. REPORTED BY LAW
ENFORCEMENT.
0125 AM MARTIN LA .75 INCH HAIL
065/15/01 RED RIVER REPORTED BY LAW
ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 10:53 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 67 min |
| Jun 15, 1:11 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 64 min |
| Jun 15, 1:11 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 64 min |
| Jun 15, 2:18 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 57 min |
| Jun 15, 3:15 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.